Ask a doctor

I Had Juvederm 3 to Add Fullness to my Upper Lip. The Next Day the Right Side is Twice the Size! Is This Product or Swelling?

I had Juvederm Ultra 3 and out of a 0.8 syringe only 0.5 per side was needed to get a subtle plumpiness. Yesterday (24 hours later) I awoke to find the right side has swollen to twice the size of the left and I look ridiculous! I used antihistamines and ice to try to reduce the size and slept upright last night but it's still the same. If it looked okay the day she did it does it mean this is just swelling? Or product? I can feel product and am panicking! I've had it before with no effect.

Doctor Answers (6)

Swelling or Juvederm after lip injections?

+1

There is no way to determine if it's swelling or Juvederm without seeing you and evaluating in person.  But at 24-48 hrs out, it could easily be swelling.  You should follow up with your provider to be sure


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Swelling following a Juvederm treatment

+1

In most Juvederm treatment areas, the majority of the swelling should subside within 2-7 days, with the lips being closer to 7. If you noticed bruising after your treatment it may take up to 10 days to resolve, during which time you can wear make-up to cover. Avoiding aspirin, ibuprofen, and alcohol for 48 hours before and after your treatment is advised, as they are all blood thinners and may increase your chance of bruising. Swelling at the Botox injection sites usually only lasts about 20 minutes, and bruising is unusual.

Frances Jang, MD
Vancouver Dermatologic Surgeon

I Had Juvederm 3 to Add Fullness to my Upper Lip. The Next Day the Right Side is Twice the Size! Is This Product or Swelling?

+1

Swelling can last for several days.  Give this a little more time.  If you are still unhappy with your results, call the office where you had your injections for a follow up appointment.

Stuart B. Kincaid, MD, FACS
San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

You might also like...

Re:I Had Juvederm 3 to Add Fullness to my Upper Lip. The Next Day the Right Side is Twice the Size! Is This Product or Swelling?

+1

If your lips appeared even immediately following your treatment and they now appear uneven, you may have residual swelling that is causing the lip to look uneven. Swelling typically resolves for the most part after several days, but can take up to several weeks to completely resolve. To help with the swelling you can ice the area. You can either wait several days to see if the swelling resolves and symmetry is restored, or you can return to the provider that injected you for evaluation. If it is determined that the product has caused the unevenness, there is an enzyme that your provider can inject into the lip to dissolve the filler.

Joseph Serota, MD
Aurora Plastic Surgeon
5.0 out of 5 stars 11 reviews

Severe Juvederm Swelling

+1

I'm a bit confused on your question - do you mean you had 3 syringes? There is no such thing as Juvederm Ultra 3. There is Juvederm Ultra and Juvederm Ultra Plus. Also, these are now 1.0 syringes, not .8 anymore... With that being said:

Juvederm is an HA filler meaning it attracts water for a bit to it. This is why you get some swelling after fillers, no matter what. If you feel yours is excessive and you are worried, I'd say to contact the office that did it and see them for a follow-up. I believe what you had is just swelling, and you have more swelling on the one side, but it's always best to see your injector if you are concerned. Antihistamines don't help with this - ice does. Don't press on the area either, please.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Swelling One Day After Juvederm

+1

It is still too early to tell whether or not your swelling is due to the product or the procedure itself.  If the swelling is not improving in a few days, please return to your injector to be evaluated.  If it is due to the product, Juvederm can be dissolved with Hyaluronidase.  In most cases this works quickly and efficiently to get rid of the product.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.